Economics at your fingertips  

Asymptotic behaviour of the tandem queueing system with identical service times at both queues

O. J. Boxma and Qimin Deng

Mathematical Methods of Operations Research, 2000, vol. 52, issue 2, 307-323

Abstract: Consider a tandem queue consisting of two single-server queues in series, with a Poisson arrival process at the first queue and arbitrarily distributed service times, which for any customer are identical in both queues. For this tandem queue, we relate the tail behaviour of the sojourn time distribution and the workload distribution at the second queue to that of the (residual) service time distribution. As a by-result, we prove that both the sojourn time distribution and the workload distribution at the second queue are regularly varying at infinity of index 1−ν, if the service time distribution is regularly varying at infinity of index −ν (ν>1). Furthermore, in the latter case we derive a heavy-traffic limit theorem for the sojourn time S (2) at the second queue when the traffic load ρ↑ 1. It states that, for a particular contraction factor Δ (ρ), the contracted sojourn time Δ (ρ) S (2) converges in distribution to the limit distribution H(·) as ρ↑ 1 where . Copyright Springer-Verlag Berlin Heidelberg 2000

Keywords: AMS subject classification: 60K25; 90B22.; Key words: tandem queue; identical service times; sojourn time distribution; workload distribution; regular variation; heavy-traffic limit theorem (search for similar items in EconPapers)
Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s186-000-8317-z

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2023-11-13
Handle: RePEc:spr:mathme:v:52:y:2000:i:2:p:307-323